Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 63, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2013, 7:02 PM EDT for Clark County, Madison County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2013, 7:02 PM EDT (23:02 UTC)
- Expired
- May 22, 2013, 7:35 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, KY, Madison County, KY
The radar
The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 7:27 PM EDT | HAIL 0.5 | 3 Nne Richmond, KY | HALF-INCH HAIL IN THE REDHOUSE ROAD AREA OF RICHMOND. LASTED ONLY A MINUTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873
WUUS53 KLMK 222302
SVRLMK
KYC049-151-222335-
/O.NEW.KLMK.SV.W.0063.130522T2302Z-130522T2335Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 735 PM EDT
* AT 659 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES SOUTHEAST OF VETERANS PARK TO RICHMOND
TO 8 MILES EAST OF LANCASTER...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RICHMOND...WINCHESTER...ARLINGTON...HILLCREST...LOCUST GROVE...
REDHOUSE...CALEAST...HOOTENTOWN...LISLETOWN...FORD...PROVIDENCE...
JACKSON FERRY...ELKIN...FOREST GROVE...UNION CITY...FLANAGAN...
OLIVERS...DOYLESVILLE...LYNDALE AND REEDS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3783 8400 3784 8405 3782 8407 3783 8410
3781 8407 3778 8410 3777 8408 3775 8407
3765 8444 3776 8448 3784 8446 3787 8442
3784 8439 3785 8437 3790 8438 3788 8435
3793 8433 3807 8405 3793 8396
TIME...MOT...LOC 2302Z 245DEG 36KT 3788 8436 3777 8432
3767 8440
HAIL...1.00IN
WIND...60MPH
$$
RJS2 follow-up statements
645
WWUS53 KLMK 222313
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
713 PM EDT WED MAY 22 2013
KYC049-151-222335-
/O.CON.KLMK.SV.W.0063.000000T0000Z-130522T2335Z/
MADISON KY-CLARK KY-
713 PM EDT WED MAY 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLARK AND
NORTHEASTERN MADISON COUNTIES UNTIL 735 PM EDT...
AT 710 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF WINCHESTER TO 5 MILES
NORTHEAST OF RICHMOND TO RICHMOND...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...ELKIN...FOREST GROVE...UNION CITY...FLANAGAN...
OLIVERS...DOYLESVILLE...LYNDALE...REEDS CROSSING...HUNT...PINCHEM...
HAGGARD...BLOOMINGDALE...COTTON BRANCH...MOBERLY...FRANKLIN...
ELLISTON...AGAWAM...RUCKERVILLE AND MINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3791 8399 3783 8400 3784 8405 3782 8407
3784 8409 3783 8410 3781 8407 3778 8410
3777 8408 3774 8409 3769 8431 3786 8435
3793 8433 3807 8405 3794 8396
TIME...MOT...LOC 2313Z 245DEG 36KT 3793 8423 3782 8419
3772 8427
HAIL...0.88IN
WIND...60MPH
$$
RJS391
WWUS53 KLMK 222335
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
735 PM EDT WED MAY 22 2013
KYC049-151-222343-
/O.EXP.KLMK.SV.W.0063.000000T0000Z-130522T2335Z/
MADISON KY-CLARK KY-
735 PM EDT WED MAY 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR CLARK AND NORTHEASTERN MADISON
COUNTIES EXPIRES AT 735 PM EDT/635 PM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
NO SEVERE WEATHER REPORTS HAVE BEEN RECEIVED BY THE NATIONAL WEATHER
SERVICE FROM THE WARNED AREA.
LAT...LON 3791 8399 3783 8400 3784 8405 3782 8407
3784 8409 3783 8410 3781 8407 3778 8410
3777 8408 3774 8409 3769 8431 3786 8435
3793 8433 3807 8405 3794 8396
TIME...MOT...LOC 2333Z 245DEG 36KT 3801 8400 3790 8396
3780 8404
$$
TWFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:25 PM EDT, 37 minutes earlier.
Area forecast discussion, May 22, 6:25 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 625 PM EDT WED MAY 22 2013 .Forecast Update... Issued at 615 PM EDT Wed May 22 2013 A few bands of convection have been steadily progressing northeast through the forecast area late this afternoon, and will continue to do so this evening. The showers and storms will begin to wane this evening as diurnal heating ends and low-level lapse rates decrease. Storms earlier resulted in a couple reports of penny size hail and a few trees down in Barren County in south central Kentucky. Otherwise, storms have been below severe limits and will remain that way early this evening as they progress across east-central Kentucky. Nevertheless, brief heavy rain, pea size hail, and gusty surface winds are still possible for the next hour or so with the strongest cells. The last band of scattered showers and storms should represent the end of precipitation chances for the rest of the night, with partly cloudy skies. Given abundant low-level moisture, partial clearing, and areas of rain this afternoon and early evening, patchy fog is expected overnight and early Thursday morning. && .Short Term (Tonight through Thursday night)... Issued at 310 PM EDT Wed May 22 2013 Deep moisture continues to feed north through the Ohio Valley today, as the surface cold front extends southward from low pressure over Wisconsin through Illinois into southeast Missouri. A series of impulses aloft will round the base of the upper trough and swing NE through the Ohio Valley through tonight, getting sheared out as they move through. Extensive mid-level cloud cover has kept us stable, but showers and a few thunderstorms have blossomed over the last hour. Main challenge in the first few hours is severe potential, which is looking more and more limited due to the failure to destabilize. Will keep with the likely POP until just before sunset, but it will be mainly showers and a few garden-variety thunderstorms. The surface front that will move through tonight is fairly diffuse, so we still expect decent low-level moisture to remain in place. The main upper trough will swing through Thursday afternoon, triggering showers and low-topped thunderstorms. With the cold pool aloft, a few of the stronger storms over the north and east could drop some small hail. Will taper POPs from 50 over southeast Indiana and the Bluegrass to 30 along the Tennessee border. After a mild and initially muggy night tonight, Thursday will begin a period of below-normal temps. Highs will reach the lower/mid 70s, with unseasonably chilly Thursday night mins in the upper 40s on Thursday night. .Long Term (Friday - Wednesday)... Issued at 300 PM EDT Wed May 22 2013 Distinctly cooler air with low dewpoints will build in behind the departed cold front for Friday and continue into the weekend. Even with clearing skies, Friday will stay quite cool, with northerly winds and highs ranging from the middle 60s to right around 70 degrees. Temperatures will slowly moderate to low and mid 70s by Sunday, as ridging aloft edges back over the Lower Ohio Valley. Expect lows generally in the low to mid 40s Saturday morning. By late Saturday, ridging will take hold across the southern Plains, with northwest flow aloft developing across the Ohio Valley. A warm front will move northward, with moisture beginning to pool late Sunday along and north of this boundary. Guidance suggests a weakening area of showers and perhaps storms approaching the forecast area from the northwest late Saturday, but believe we will be too dry in the lower levels for any thing to survive, other than clouds. So, temperatures Sunday morning should be several degrees warmer with the added cloud cover closer to dawn. For Sunday, the warm front is forecast to stretch along a line from northern Missouri southeastward into Kentucky, and slowly shifting north during the remainder of the extended forecast period. However, there remains a lot of model spread with the placement of this boundary, which makes temperatures and rain chances difficult a forecast. Still expect isolated to scattered convection to periodically develop along this boundary and propagate in waves southeastward. Using an ensemble approach, it appears convection should develop upstream and propagate southeast into our area late Sunday into Monday morning, and another round late Monday into Tuesday morning before rain chances shift north with the warm front. Heights and temps aloft increase nicely through next week, with warm southerly surface winds expected as the warm front slides north. High temperatures ranging from the middle 70s to around 80 degrees Monday will give way to generally middle 80s by Wednesday. && .Aviation (18Z TAF Issuance)... Issued at 1245 PM EDT Wed May 22 2013 SW winds are well established over Kentucky, and mixing has picked up just enough to support gusts near 20 kt at SDF. Speeds increasing just enough at BWG and LEX, and we expect to see gusts by the valid time of the TAFs. Mid-level clouds have been the limiting factor in convection thus far, but we are starting to see some Cu and expect that will continue to increase with heating. POPs are quite high but it is still difficult to pin down when and whether any storms will impact each terminal. At this point, will carry VCTS from 20Z until 00Z Thursday, with prevailing VFR. However, once storms do develop an update will likely be required to get a better handle on actual impacts. If any storms directly affect any of the airports, conditions will likely drop to MVFR if not IFR, but only for a brief period. Storms and winds will diminish this evening, but a VFR ceiling will remain through the night. Broad frontal wind shift will give us SW flow through the night, and then due west on Thursday with a VFR ceiling. Upper-level impulse and associated cold pool aloft will move ESE through the Ohio Valley on Thursday, and will likely trigger scattered showers and even a few thunderstorms. However, the better chances are in SDF and LEX, and will be late enough in the day to be mainly limited to the 24-30 hour planning period in the SDF TAF. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........TWF Short Term.......RAS Long Term........MJP Aviation.........RAS
Hazardous weather outlook, May 22, 6:30 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 630 PM EDT WED MAY 22 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-232100- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 630 PM EDT WED MAY 22 2013 /530 PM CDT WED MAY 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING OVER EAST CENTRAL KENTUCKY. THE PRIMARY HAZARD WITH THESE STORMS WILL BE BRIEF HEAVY RAIN AND WIND GUSTS OF AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH. BRIEF HEAVY RAINFALL...LOCALIZED GUSTY WINDS...AND SMALL HAIL WILL BE POSSIBLE IN THE STRONGER CELLS. THUNDERSTORMS MAY DROP INTO THE REGION FROM THE NORTHWEST MONDAY AND AGAIN TUESDAY AS A FEW UPPER-LEVEL DISTURBANCES MOVE ACROSS THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). RAS/MJP/TWF
In the hours before
Special weather statement, May 22, 5:38 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 PM EDT WED MAY 22 2013
KYZ054-055-064>066-076-077-222210-
ADAIR KY-BOYLE KY-CASEY KY-GREEN KY-MARION KY-METCALFE KY-TAYLOR KY-
538 PM EDT WED MAY 22 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
LEBANON TO EDMONTON...AND MOVING NORTHEAST AT 40 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
EDMONTON...
COLUMBIA...
CAMPBELLSVILLE...
GRAVEL SWITCH AND ALICETON...
BRUMFIELD AND MILLTOWN...
MITCHELLSBURG AND YUMA...
NEEDMORE AND BASS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3691 8571 3755 8517 3772 8478 3772 8476
3771 8475 3710 8523
TIME...MOT...LOC 2138Z 235DEG 37KT 3751 8511 3704 8555
RJSLocal storm report, May 22, 5:43 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 6 W GLASGOW 37.00N 86.03W
05/22/2013 BARREN KY LAW ENFORCEMENT
FEW TREES DOWN ON NEW BOLWING GREEN ROAD.
0440 PM HAIL 3 S GLASGOW 36.96N 85.92W
05/22/2013 E0.75 INCH BARREN KY BROADCAST MEDIA
&&
EVENT NUMBER LMK1300217 LMK1300218
SZAPPANOSSpecial weather statement, May 22, 5:54 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT WED MAY 22 2013
KYZ029>031-222225-
BULLITT KY-JEFFERSON KY-OLDHAM KY-
554 PM EDT WED MAY 22 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST. MATTHEWS TO
SHEPHERDSVILLE...AND MOVING NORTHEAST AT 35 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES DURING THE
AFTERNOON RUSH...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ST. MATTHEWS...
PROSPECT...
OKOLONA...
LYNDON...
JEFFERSONTOWN...
ORCHARD GRASS HILLS AND HEBRON ESTATES...
BROWNSBORO AND PARK LAKE...
BUCKNER AND DEMPLYTOWN...
FISHERVILLE AND CENTERFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3846 8535 3842 8533 3831 8538 3829 8541
3830 8542 3830 8545 3829 8546 3826 8541
3823 8541 3812 8545 3793 8585 3829 8570
3832 8566 3849 8531
TIME...MOT...LOC 2154Z 241DEG 31KT 3830 8559 3804 8571
RJSSpecial weather statement, May 22, 5:56 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
556 PM EDT WED MAY 22 2013
KYZ046-047-222225-
MERCER KY-WASHINGTON KY-
556 PM EDT WED MAY 22 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF HARRODSBURG...AND MOVING EAST AT
25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TERRAPIN AND BOHON...
MAYO AND JACKSON...
TALMAGE AND VANARSDELL...
EBENEZER AND BRAXTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3777 8508 3788 8509 3789 8501 3791 8498
3796 8480 3795 8482 3794 8480 3791 8483
3791 8480 3789 8480 3791 8478 3790 8478
3787 8476 3785 8477 3785 8475 3780 8472
TIME...MOT...LOC 2156Z 251DEG 21KT 3783 8500
RJSSpecial weather statement, May 22, 6:12 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 PM EDT WED MAY 22 2013
KYZ047-055-056-066-067-077-222240-
ADAIR KY-BOYLE KY-CASEY KY-GARRARD KY-LINCOLN KY-MERCER KY-
612 PM EDT WED MAY 22 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF HARRODSBURG TO 11 MILES NORTH OF LIBERTY TO 12 MILES SOUTHEAST OF
CAMPBELLSVILLE TO 8 MILES SOUTHWEST OF COLUMBIA...AND MOVING
NORTHEAST AT 35 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LIBERTY...
STANFORD...
LANCASTER...
HARRODSBURG...
DANVILLE...
NEEDMORE AND PURDY...
RIVERVIEW ESTATES AND STUART POWELL FIELD AIRPORT...
BURGIN AND STRINGTOWN...
MARKSBURY AND BONEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3700 8548 3712 8539 3727 8519 3746 8499
3770 8502 3783 8468 3779 8468 3779 8465
3781 8466 3762 8455 3742 8471 3717 8503
3718 8504 3714 8508 3697 8546
TIME...MOT...LOC 2212Z 246DEG 31KT 3767 8496 3750 8489
3726 8511 3703 8537
RJSSpecial weather statement, May 22, 6:32 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 PM EDT WED MAY 22 2013
KYZ047>049-055>057-067-222305-
BOYLE KY-CLARK KY-GARRARD KY-JESSAMINE KY-LINCOLN KY-MADISON
KY-MERCER KY-
632 PM EDT WED MAY 22 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
HARRODSBURG TO DANVILLE TO 8 MILES NORTHEAST OF LIBERTY...AND MOVING
EAST AT 40 MPH.
OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
STANFORD...
RICHMOND...
LANCASTER...
DANVILLE...
THREE FORKS AND PINK...
POLLARD AND MOUNT LEBANON...
CUZICK AND WALNUT FLAT...
VALLEY VIEW AND RUTHTON...
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 76 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3775 8420 3753 8431 3752 8435 3747 8437
3748 8444 3743 8446 3739 8479 3741 8483
3759 8478 3779 8477 3787 8444 3785 8443
3787 8441 3784 8439 3785 8437 3789 8437
3788 8435 3793 8419
TIME...MOT...LOC 2233Z 251DEG 34KT 3776 8466 3763 8466
3741 8476
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:37 PM EDT | Special Weather Statement | LMK | Barren | 28 min |
| May 22, 3:54 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Hart | 31 min |
| May 22, 4:22 PM EDT | Special Weather Statement | LMK | Green | 28 min |
| May 22, 4:34 PM EDT | Severe Thunderstorm Warning | LMK | Barren | 31 min |
| May 22, 4:58 PM EDT | Special Weather Statement | LMK | Taylor | 32 min |
| May 22, 5:08 PM EDT | Special Weather Statement | LMK | Metcalfe | 22 min |
| May 22, 5:14 PM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 31 min |
| May 22, 5:38 PM EDT | Special Weather Statement | LMK | Adair, Boyle, Metcalfe | 32 min |
| May 22, 5:54 PM EDT | Special Weather Statement | LMK | Jefferson, Oldham | 31 min |
| May 22, 5:56 PM EDT | Special Weather Statement | LMK | Mercer | 29 min |
| May 22, 6:12 PM EDT | Special Weather Statement | LMK | Adair, Boyle, Casey | 28 min |
| May 22, 6:32 PM EDT | Special Weather Statement | LMK | Garrard, Lincoln, Madison | 33 min |
| May 22, 7:15 PM EDT | Special Weather Statement | LMK | Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.